Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Very low muscle enzyme test????
Jul 6, 2000

My partner has had his clinical Doctor re-test his muscle enzyme level because he said it was very low. At present he is on holidays for 5 weeks and we both would like to know what this means? He is currently on AZT & 3TC. He is also a diabetic and is on 5mg Glyburide 2 times daily. His last t-cell count was 600+ and undetectable viral load. Is this caused by meds? Thanks

Response from Dr. Henry

I am unclear also what the issue is for your partner. Occasionally anti-HIV medications can cause muscle irritation -- myopathy which results in an increase in muscle enzyme levels. AZT has been linked to that condition as well as some of the other "nuke" HIV drugs. Low muscle enzyme levels are not usually a problem that is identified in this setting. A decrease in muscle size or function can be seen and sometimes is due to a drug effect, low testosterone levels, or malnutrition. With a high CD4 count a break from his HIV meds (drug holiday) may be reasonable if watched carefully along with his HIV doc. Keith Henry, M.D.



Previous
steven johnson syndrome
Next
Keeping the fat from the start

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement